Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 59, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 7, 2008, 9:42 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Vernon County, Missouri. It was in force for 12 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2008, 9:42 AM CDT (14:42 UTC)
- Expired
- May 7, 2008, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 10:49 AM CDT | FLASH FLOOD | Pittsburg, KS | THE INTERSECTION OF FORD AND BROADWAY IN PITTSBURG IS FLOODED. |
| May 7, 11:01 AM CDT | HEAVY RAIN 1.6 | 6 N Lamar, MO | 1.6 INCHES MEASURED AT 11 AM. |
| May 7, 1:25 PM CDT | FLASH FLOOD | Pittsburg, KS | SEVERAL MAIN STREETS IN PITTSBURG ARE FLOODED WITH CARS STRANDED IN SEVERAL LOCATIONS. |
| May 7, 1:30 PM CDT | FLASH FLOOD | Lamar, MO | A LOCAL COOPERATIVE OBSERVER REPORTED 2.47 INCHES OF RAINFALL SINCE 7 AM WITH MANY STREAMS AND CREEKS AROUND LAMAR BEGINNING TO SPILL OUT OF THEIR BANKS AND FLOOD THE SURROUNDING AREA. |
| May 7, 1:59 PM CDT | FLASH FLOOD | West Mineral, KS | SEVERAL ROADS FLOODED BY LIGHTNING CREEK. |
| May 7, 3:30 PM CDT | FLASH FLOOD | Sheldon, MO | NUMEROUS SECONDARY ROADS ARE REPORTED FLOODED AND IMPASSABLE DUE TO EXCESSIVE RAINFALL. SINCE THIS MORNING...SHELDON MEASURED 3.00 INCHES OF RAINFALL. BRONAUGH REPORTED 4.00 INCHES. |
| May 7, 4:25 PM CDT | FLASH FLOOD | 2 Wnw Asbury, KS | WATER RECUE IN PROGRESS AT THE INTERSECTION OF 110TH ST. AND SCAMMON RD. |
| May 7, 8:59 PM CDT | FLASH FLOOD | Baxter Springs, KS | 1 FT OF WATER FLOODING THE INTERSECTION OF MAIN ST. AND 16TH ST. |
| May 7, 9:44 PM CDT | HEAVY RAIN 3.08 | 2 S Joplin, MO | THREE AND EIGHT HUNDREDTHS OF AN INCH OF RAINFALL HAS FALLEN IN SOUTH JOPLIN SINCE 12 AM THIS MORNING. ONE AND THREE QUARTERS OF AN INCH OF THIS HAS FALLEN IN THE LAST HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 071444
FFWSGF
KSC011-021-037-MOC011-097-217-072100-
/O.NEW.KSGF.FF.W.0059.080507T1442Z-080507T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 AM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
BOURBON COUNTY IN SOUTHEAST KANSAS...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
JASPER COUNTY IN SOUTHWEST MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 400 PM CDT WEDNESDAY.
* AT 933 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE ALREADY FALLEN
ACROSS PORTIONS TO CHEROKEE AND CRAWFORD COUNTIES SINCE 7 AM. AN
ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE INTO THE EARLY
AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR IN LOW LYING...FLOOD PRONE AREAS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3803 9508 3803 9424 3806 9414 3804 9409
3729 9409 3729 9406 3706 9406 3706 9462
3702 9462 3699 9505
$$
RUNNELS7 follow-up statements
000
WGUS73 KSGF 071547
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 AM CDT WED MAY 7 2008
KSC011-021-037-MOC011-097-217-072100-
/O.CON.KSGF.FF.W.0059.000000T0000Z-080507T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-VERNON MO-
1043 AM CDT WED MAY 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
BARTON...BOURBON...CHEROKEE...CRAWFORD...JASPER AND VERNON
COUNTIES...
AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS ACROSS THE WARNED AREA THAT HAVE PRODUCED
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. THE HEAVIEST SINCE 7
AM HAS OCCURRED NEAR THE COMMUNITIES OF GIRARD AND PITTSBURG
KANSAS...AS WELL AS LIBERAL AND LAMAR MISSOURI. HIGH RAINFALL RATES
OF ONE HALF TO ONE INCH PER HOUR WILL BE COMMON ACROSS THE WARNED
AREA THROUGH NOON WITH TOTAL RAINFALL OF TWO TO FOUR INCHES LIKELY
IN LOCALIZED AREAS. MORE HEAVY RAINFALL OVER OKLAHOMA WILL MOVE
ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI THIS AFTERNOON AND
CAUSE ADDITIONAL FLOODING PROBLEMS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS.
LAT...LON 3803 9508 3803 9424 3806 9414 3804 9409
3729 9409 3729 9406 3706 9406 3706 9462
3702 9462 3699 9505
TIME...MOT...LOC 1543Z 180DEG 0KT 3749 9440
$$
JLT000
WGUS73 KSGF 071658
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT WED MAY 7 2008
KSC011-021-037-MOC011-097-217-072100-
/O.CON.KSGF.FF.W.0059.000000T0000Z-080507T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-VERNON MO-
1155 AM CDT WED MAY 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
BARTON...BOURBON...CHEROKEE...CRAWFORD...JASPER AND VERNON
COUNTIES...
AT 1154 AM CDT...
AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREAS OF MODERATE TO HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES WILL BEGIN TO INCREASE ONCE AGAIN AS ANOTHER BATCH OF
THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA...MOVES NORTHEAST ACROSS
SOUTHEAST KANSAS AND WESTERN MISSOURI. RAINFALL RATES OF ONE HALF
TO ONE INCH PER HOUR WILL BE LIKELY WITH LOCALLY HIGHER RATES
THROUGH 1 PM. LOCAL OBSERVER REPORTED THAT RAINFALL AMOUNTS OF ONE
TO TWO INCHES HAVE FALLEN NEAR LAMAR...LIBERAL AND MINDENMINES
MISSOURI.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. THE MOST FLOOD PRONE AREAS WILL BE NEAR THE CREEKS AND
STREAMS OF COX CREEK...COW CREEK...GLENDALE FORK AND LITTLE DRY WOOD
CREEK.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3803 9508 3803 9424 3806 9414 3804 9409
3729 9409 3729 9406 3706 9406 3706 9462
3702 9462 3699 9505
TIME...MOT...LOC 1655Z 180DEG 0KT 3749 9440
$$
JLT000
WGUS73 KSGF 071811
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT WED MAY 7 2008
KSC011-021-037-MOC011-097-217-072100-
/O.CON.KSGF.FF.W.0059.000000T0000Z-080507T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-VERNON MO-
105 PM CDT WED MAY 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
BARTON...BOURBON...CHEROKEE...CRAWFORD...JASPER AND VERNON
COUNTIES...
AT 102 PM CDT...THE PUBLIC REPORTED THAT HEAVY RAINFALL THIS MORNING
WAS BEGINNING TO CAUSE FLOODING IN LOW LYING AREAS OF SOUTHEAST
KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI. SPECIFICALLY...AREAS
NEAR LAMAR...LIBERAL AND MINDENMINES MISSOURI HAVE RECEIVED BETWEEN
ONE AND TWO INCHES OF RAINFALL THIS MORNING...WITH LOCALLY HIGHER
AMOUNTS. IN ADDITION...LOCAL OBSERVATIONS NEAR PITTSBURG AND GIRARD
KANSAS HAVE REPORTED BETWEEN ONE AND TWO INCHES SINCE 8 AM. PLEASE
BE AWARE THAT A LARGE AREA OF RAINFALL...WITH RAINFALL RATES OF ONE
HALF TO ONE INCH PER HOUR...WILL SPREAD ACROSS THE WARNED AREA
THROUGH 3 PM...WITH AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL
LIKELY.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS.
LAT...LON 3803 9508 3803 9424 3806 9414 3804 9409
3729 9409 3729 9406 3706 9406 3706 9462
3702 9462 3699 9505
TIME...MOT...LOC 1805Z 180DEG 0KT 3749 9440
$$
JLT000
WGUS73 KSGF 071957
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT WED MAY 7 2008
KSC011-021-037-MOC011-097-217-072100-
/O.CON.KSGF.FF.W.0059.000000T0000Z-080507T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-VERNON MO-
251 PM CDT WED MAY 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
BARTON...BOURBON...CHEROKEE...CRAWFORD...JASPER AND VERNON
COUNTIES...
AT 250 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. SEVERAL SECONDARY ROADS WERE CLOSED AROUND THE PITTSBURG
KANSAS AREA SINCE THIS MORNING DUE TO THE FLOODING. IN
ADDITION...SEVERAL REPORTS OF TWO TO THREE INCHES OF RAINFALL HAD
OCCURRED SINCE 7 AM NEAR LAMAR...LIBERAL AND MINDENMINES.
SEVERAL WAVES OF MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS THE
WARNED AREA THROUGH THIS EVENING. THIS WILL AGGRAVATE THE ALREADY
SATURATED SOILS AND CAUSE ADDITIONAL FLASH FLOODING IN THE WARNED
AREA. RAINFALL RATES WILL AVERAGE BETWEEN ONE AND THREE TENTHS OF AN
INCH PER HOUR...WITH LOCALLY ONE INCH PER HOUR IN THUNDERSTORMS THE
REMAINDER OF THE AFTERNOON AND EARLY EVENING.
UNTIL THE MAIN WEATHER SYSTEM ACROSS WESTERN OKLAHOMA MOVES EAST OF
THE REGION...PERIODS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
LAT...LON 3803 9508 3803 9424 3806 9414 3804 9409
3729 9409 3729 9406 3706 9406 3706 9462
3702 9462 3699 9505
TIME...MOT...LOC 1951Z 180DEG 0KT 3749 9440
$$
JLT000
WGUS73 KSGF 072001 CCA
FFSSGF
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT WED MAY 7 2008
KSC011-021-037-MOC011-097-217-072100-
/O.COR.KSGF.FF.W.0059.000000T0000Z-080507T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-VERNON MO-
251 PM CDT WED MAY 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
BARTON...BOURBON...CHEROKEE...CRAWFORD...JASPER AND VERNON
COUNTIES...
AT 250 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. SEVERAL SECONDARY ROADS WERE CLOSED AROUND THE PITTSBURG
KANSAS AREA SINCE THIS MORNING DUE TO THE FLOODING. IN
ADDITION...SEVERAL REPORTS OF TWO TO THREE INCHES OF RAINFALL HAD
OCCURRED SINCE 7 AM NEAR LAMAR...LIBERAL AND MINDENMINES.
SEVERAL WAVES OF MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS THE
WARNED AREA THROUGH THIS EVENING. THIS WILL AGGRAVATE THE ALREADY
SATURATED SOILS AND CAUSE ADDITIONAL FLASH FLOODING IN THE WARNED
AREA. RAINFALL RATES WILL AVERAGE BETWEEN ONE AND THREE TENTHS OF AN
INCH PER HOUR...WITH LOCALLY ONE INCH PER HOUR IN THUNDERSTORMS FOR
THE REMAINDER OF THE AFTERNOON AND EARLY EVENING.
UNTIL THE MAIN WEATHER SYSTEM ACROSS WESTERN OKLAHOMA MOVES EAST OF
THE REGION...PERIODS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
LAT...LON 3803 9508 3803 9424 3806 9414 3804 9409
3729 9409 3729 9406 3706 9406 3706 9462
3702 9462 3699 9505
TIME...MOT...LOC 1951Z 180DEG 0KT 3749 9440
$$
JLT000
WGUS53 KSGF 072052
FFWSGF
KSC011-021-037-MOC011-097-217-080300-
/O.EXT.KSGF.FF.W.0059.000000T0000Z-080508T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
BOURBON COUNTY IN SOUTHEAST KANSAS...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
JASPER COUNTY IN SOUTHWEST MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1000 PM CDT.
* AT 344 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. SEVERAL SECONDARY ROADS WERE CLOSED AROUND PITTSBURG
KANSAS...AND SOUTHERN PARTS OF VERNON COUNTY MISSOURI SINCE
EARLIER TODAY DUE TO THE FLOODING. IN ADDITION...SEVERAL REPORTS
OF TWO TO THREE INCHES OF RAINFALL HAD OCCURRED SINCE 7 AM NEAR
LAMAR...LIBERAL AND MINDENMINES. TWO REPORTS OF THREE TO FOUR INCH
RAINFALL TOTALS OCCURRED NEAR SHELDON AND BRONAUGH MISSOURI.
SEVERAL WAVES OF MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS
THE WARNED AREA THROUGH THIS EVENING. THIS WILL AGGRAVATE THE
ALREADY SATURATED SOILS AND CAUSE ADDITIONAL FLASH FLOODING IN THE
WARNED AREA. RAINFALL RATES WILL AVERAGE BETWEEN ONE AND THREE
TENTHS OF AN INCH PER HOUR...WITH LOCALLY ONE INCH PER HOUR NEAR
THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON AND EARLY
EVENING.
UNTIL THE MAIN WEATHER SYSTEM ACROSS WESTERN OKLAHOMA MOVES EAST
OF THE REGION...PERIODS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
LAT...LON 3803 9508 3803 9424 3806 9414 3804 9409
3729 9409 3729 9406 3706 9406 3706 9462
3702 9462 3699 9505
$$
JLT000
WGUS73 KSGF 080208
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 PM CDT WED MAY 7 2008
KSC011-021-037-MOC011-097-217-080300-
/O.CON.KSGF.FF.W.0059.000000T0000Z-080508T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-VERNON MO-
902 PM CDT WED MAY 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
BARTON...BOURBON...CHEROKEE...CRAWFORD...JASPER AND VERNON
COUNTIES...
AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN PRODUCING THUNDERSTORMS FROM GIRARD AND LAMAR SOUTH TO
THE NEOSHO AREA. ADDITIONAL THUNDERSTORMS WILL MOVE NORTH INTO THE
REST OF THE WARNING AREA OVER THE NEXT HOUR.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH WILL BE POSSIBLE WITH LOCALLY
HIGHER AMOUNTS TONIGHT. THE RAIN WILL TAPER OFF AFTER MIDNIGHT.
GIVEN THE ADDITIONAL HEAVY RAINFALL THAT IS OCCURRING...THIS WARNING
WILL LIKELY BE EXTENDED INTO THE OVERNIGHT HOURS. FLOODING IS
ALREADY BEING REPORTED IN BAXTER SPRINGS KANSAS BY A TRAINED
SPOTTER. POTENTIALLY SERIOUS FLOODING WILL ALSO OCCUR IN AND AROUND
THE JOPLIN AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3803 9508 3803 9424 3806 9414 3804 9409
3729 9409 3729 9406 3706 9406 3706 9462
3702 9462 3699 9505
TIME...MOT...LOC 0202Z 180DEG 0KT 3747 9459
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 7, 5:54 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 7, 5:54 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 AM CDT WED MAY 7 2008
...UPDATE TO AVIATION...
.DISCUSSION...
A COMPLEX WEATHER SCENARIO CONTINUES TO EVOLVE EARLY WEDNESDAY.
THE REMNANTS OF A CONVECTIVE COMPLEX THAT DEVELOPED OVER KANSAS WAS
SPREADING INTO PORTIONS OF CENTRAL AND SOUTHERN MISSOURI EARLY
THIS MORNING. REGIONAL RADAR AND SATELLITE SHOW OTHER LARGE
CONVECTIVE CLUSTERS ACROSS THE PLAINS THAT HAD DEVELOPED IN
RESPONSE TO A BROAD LOW LEVEL JET AHEAD OF AN UPPER LOW TRACKING
OUT OF THE DESERT SOUTHWEST.
THIS POTENT SYSTEM WILL MIGRATE NORTHEASTWARD ACROSS THE SOUTHERN
PLAINS TODAY. INCREASING UPPER DIFFLUENCE WILL OVERSPREAD THE
REGION DURING THE DAY AND INTERACT WITH A STRENGTHENING LOW LEVEL
JET TO PROVIDE AMPLE LIFT FOR WIDESPREAD CONVECTION. EXPECT TO SEE
CLUSTERS OF CONVECTION DEVELOP FROM THE SOUTHERN PLAINS INTO THE
MISSOURI VALLEY THROUGH THE DAY...AND INITIALLY BECOME FOCUSED ALONG
A DEVELOPING FRONTAL ZONE AS SEEN IN THE PROGGED 925-850 MB WIND
FIELDS. THE AXIS OF MAXIMIZED MASS CONVERGENCE WILL EXTEND FROM
THE APPROACHING UPPER LOW INTO SOUTHEAST AND CENTRAL MISSOURI BY
THIS AFTERNOON. MODEL SOUNDINGS SUGGEST VERY EFFICIENT RAINFALL
PRODUCTION WITH NEARLY SATURATED AIRMASS THROUGH 400 MB AND
PRECIPITABLE WATER VALUES AROUND 1.5 INCHES. THE RISK OF FLASH
FLOODING WILL INCREASE DURING THE DAY PARTICULARLY FROM SOUTHEAST
KANSAS INTO THE LAKE OF THE OZARKS REGION AS REPEATED ROUNDS OF
CONVECTION ARE LIKELY TO DEVELOP.
A SURFACE LOW WILL DEVELOP OVER THE SOUTHERN PLAINS TODAY AND
TRACK INTO THE OZARKS TONIGHT WITH THE UPPER LOW. EXPECT A BAND OF
STRONG TO SEVERE CONVECTION TO DEVELOP ALONG THE ATTENDANT COLD
FRONT/DRY LINE AND SPREAD EAST INTO SOUTHERN MISSOURI LATE THIS
AFTERNOON AND EVENING. INSTABILITY WILL BE HAMPERED SOMEWHAT BY
CLOUD COVER AND ONGOING CONVECTION BUT SHEAR PROFILES WILL BECOME
MORE FAVORABLE WITH THE APPROACH OF THE UPPER LOW. MODEL SOUNDINGS
SUGGEST DAMAGING WINDS WILL BE THE PRIMARY THREAT WITHIN A LINEAR
COMPLEX THAT WILL SWEEP EAST ACROSS THE OZARK THIS EVENING.
ISOLATED TORNADOES CANNOT BE RULED OUT GIVEN THE ENHANCED LOW
LEVEL HELICITIES DUE TO BACKING LOW LEVEL WINDS AHEAD OF THE
APPROACHING SURFACE LOW AND LOW CONDENSATION LEVELS.
MEANWHILE AN AXIS OF MODERATE TO HEAVY RAINFALL IS PROGGED TO SET
UP WITHIN DEFORMATION ZONE ON THE NORTHERN SIDE OF THE UPPER LOW
TRACK. MODELS CONTINUE TO BRING THIS AXIS OF HEAVY RAINFALL ACROSS
SOUTHEAST KANSAS AND CENTRAL MISSOURI. HAVE FOLLOWED CLOSE TO HPC
AND MODEL GUIDANCE WHICH IS DEPICTING 3 TO 4 INCHES OF RAIN IN
THIS AREA. RAINFALL AMOUNT OF 1 TO 2 INCHES WILL BE MORE COMMON
FARTHER SOUTH. WHILE LOCALIZED FLOODING WILL BE POSSIBLE ANYWHERE
ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS...THE GREATEST
RISK OF SIGNIFICANT FLASH FLOODING WILL AFFECT AREAS GENERALLY
NORTH OF A NEOSHO TO ROLLA LINE WHERE A FLASH FLOOD WATCH REMAINS
IN EFFECT. SERIOUS FLASH FLOODING AS WELL AS RIVER FLOODING WILL
LIKELY DEVELOP IF THE FORECAST RAINFALL AMOUNTS MATERIALIZE.
SHOWERS WILL PERSIST INTO THURSDAY MORNING AS THE UPPER LOW PULLS
AWAY. A ZONAL FLOW PATTERN WILL SET UP IN THE WAKE OF THE EXITING
LOW AND BRING ANOTHER MINOR SHORTWAVE INTO THE PLAINS THURSDAY
NIGHT. MODELS CONTINUE TO DEPICT A CONVECTIVE COMPLEX THAT WILL
DEVELOP OVER KANSAS AND MOVE INTO SOUTHWEST FRIDAY EARLY FRIDAY.
ANOTHER MORE POTENT SHORTWAVE AND ASSOCIATED FRONT WILL SWEEP
ACROSS THE REGION SATURDAY BRINGING YET ANOTHER CHANCE OF
CONVECTION.
FOSTER
&&
.AVIATION...
FOR THE 12Z TAF PACKAGE...ACTIVE WEATHER FOR THIS TAF PERIOD.
SEVERAL ROUNDS OF SHRA/TSRA WILL AFFECT THE REGION TODAY AND
TONIGHT AS A POTENT UPPER LEVEL STORM SYSTEM MOVES THROUGH THE
REGION. VIS/CIG RESTRICTIONS THIS MORNING HAVE BEEN QUITE
FLEETING WITH VFR THE CURRENT CONDITIONS. WILL LIKELY SEE A
PROLONGED PERIOD OF MVFR AS SHRA/TSRA ENTERS THE AREA...WITH
OCCASIONAL BOUTS OF IFR VIS/CIG IN HEAVIER RAINFALL. SFC LOW
PRESSURE WILL LIKELY PASS OVER OR JUST TO THE SOUTH OF BOTH
JLN/SGF AERODROMES...WINDS WILL BACK TO EAST AND SHIFT TO A
WESTERLY DIRECTION VERY LATE IN THE FORECAST PERIOD.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR MOZ055>058-066>071-077>081-088>094.
KS...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, May 7, 7:37 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 737 AM CDT WED MAY 7 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 737 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL...WIND GUSTS TO 50 MPH AND SMALL HAIL. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND POSSIBLY ISOLATED TORNADOES. TORRENTIAL RAINFALL AMOUNTS OF 2 TO 4 INCHES AND FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL INCREASE THROUGH THE DAY ACROSS THE OUTLOOK AREA. THE GREATEST RISK OF SEVERE STORMS WILL OCCUR ACROSS SOUTHERN MISSOURI...OR SOUTH OF A LINE FROM LAMAR TO ROLLA. DISCUSSION: NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY AS A STRONG STORM SYSTEM TRACKS OUT OF THE SOUTHERN PLAINS. A FEW ELEVATED THUNDERSTORMS MAY PRODUCE SEVERE HAIL TO THE SIZE OF HALF DOLLARS DURING THE MORNING HOURS. THE POTENTIAL OF STRONG TO SEVERE STORMS WILL INCREASE LATER THIS AFTERNOON AND EVENING AS WIND SHEAR INCREASES IN ADVANCE OF THE APPROACHING STORM SYSTEM...AND SURFACE LOW PRESSURE TRACKS INTO FAR SOUTHERN MISSOURI. A LINE OF STRONG TO SEVERE STORMS WILL LIKELY MOVE OUT OF OKLAHOMA AND INTO SOUTHERN MISSOURI LATER THIS AFTERNOON AND EVENING. LOCALIZED DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...HEAVY RAINFALL WILL BECOME MORE WIDESPREAD WITH TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 44. THE POTENTIAL OF FLASH FLOODING WILL INCREASE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND SOME RIVERS MAY BE ONGOING THURSDAY. THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY MORNING...AND AGAIN SATURDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING ACROSS FAR SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BARJENBRUCH
In the hours before
Special weather statement, May 7, 8:41 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 841 AM CDT WED MAY 7 2008 MOZ093-101-071415- NEWTON MO-MCDONALD MO- 841 AM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MCDONALD AND SOUTHEASTERN NEWTON COUNTIES UNTIL 915 AM CDT... AT 840 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOODMAN...OR 9 MILES NORTH OF PINEVILLE... MOVING NORTHEAST AT 40 MPH. ADDITIONAL STRONG STORMS WILL MOVE OUT OF NORTHEAST OKLAHOMA INTO WESTERN MCDONALD COUNTY. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Bourbon | 13 hr |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Bourbon | 19 hr |
| May 7, 9:15 AM CDT | River Flood Warning | SGF | Jasper | 3 days |
| May 7, 9:46 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 12 hr |
| May 7, 10:20 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 25 min |
| May 7, 10:26 AM CDT | Areal Flood Advisory | SGF | Greene | 2 hr |
| May 7, 12:22 PM CDT | Areal Flood Advisory | SGF | Laclede, Phelps, Pulaski | 3 hr |
| May 7, 12:55 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 23 min |
| May 7, 12:58 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 4 more | 6 hr |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Cedar | 68 hr |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Pulaski | 13 hr |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Vernon | 14 hr |
| May 7, 3:06 PM CDT | Areal Flood Advisory | SGF | Laclede, Maries, Phelps, Pulaski | 3 hr |
| May 7, 3:50 PM CDT | River Flood Warning | SGF | Jasper | 41 hr |
| May 7, 5:21 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 8 more | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.